Title

Simple forms for equations of rays in gradient-index lenses

Document Type

Article

Publication Date

1990

Publication Title

American Journal of Physics

Department

Physics

Abstract

The calculation of the shape of an optical ray in a gradient?index lens is often greatly simplified by the use of formalism in which the equation governing the ray assumes the form of Newton’s law of motion. A new justification of this method is presented, and the method is applied to a gradient?index lens with cylindrical symmetry.

Volume

58

Issue

8

pp.

773-778

ISSN

0002-9505